MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 7.0 X 50; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE

MEDOS INTERNATIONAL SàRL CH 5.5 EXP VERSE SCREW 7.0 X 50; ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Model Number 199721750
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Spinal Column Injury (2081); Not Applicable (3189)
Date of Event 08/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).A complaint investigation will be performed.The complaint product is not available for the investigation.A supplemental report is not anticipated unless the results of the complaint investigation identify a corrective action or additional relevant information.Should the product become available, a physical evaluation will be conducted and a supplemental report filed with the results.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that the patient had a l2-s1 posterior spinal fusion in (b)(6) 2018 with depuy synthes spine "verse".The patient was found to have hardware related issues discovered on patient followup.The right l2 screw on xray appears to have cut through the pedicle cranially, and the initialed set screw was free floating.On (b)(6) dr.(b)(6) performed the revision.She removed all the set screws.As mentioned, the right l2 set screw was free floating.She commented that the bilateral l3 sets screws and left l2 set screw were very loose.She removed the rods.Dr.(b)(6) also found that the right s1 screw had broken right below the screw head (verse 7.0 x 50mm screw).She was able to get the screw shaft out and replaced the screw with an expedium poly screw.She also replaced the l2 screws (unknown size) and also extended the construct cranial to l1 and caudal to the ilium.The rod part # removed is unknown.Dr.(b)(6) then contoured rods and connected them.She successfully completed the procedure.Weight and height are unknown.No other information is available.No customer response needed.Patient consequence? no.Is the information being submitted for this complaint all the details that are known/available regarding this event? yes.

Brand Name
5.5 EXP VERSE SCREW 7.0 X 50
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION, FOR DEGENERATIVE DISC DISEASE
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
MDR Report Key7842822
Report Number1526439-2018-50825
Device Sequence Number16629373
Product Code NKB
UDI-Device Identifier10705034442099
UDI-Public(01)10705034442099
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K142185
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number199721750
Device Catalogue Number199721750
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/06/2018
Initial Report FDA Received Date09/04/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age47 YR